Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Trigycerides
Apr 8, 2007

Doctor; My triglyceride level when i'm on hiv meds is 2-3 thousand. w/o meds around 150. what's the best way to resolve this?

Response from Dr. Young

Thanks for your post.

It would certainly seem like your HIV medications are responsible for your markedly elevated triglycerides (a condition called hypertriglyceridemia).

Many HIV drugs contribute to this--indeed at least one drug from each of the commonly prescribed classes (nukes, non-nukes and protease inhibitors) can elevate trigs. Some of the ritonavir (Norvir)-boosted PIs are thought to be the worst culprits, but efavirenz (Sustiva, Stocrin) and d4T (Zerit) are examples of other commonly used meds that are known to elevate trigs.

While diet changes and medications can lower triglycerides and cholesterol, if your value is in the thousands, it's more likely that a HIV treatment switch is in your future. Talk to your doctors about what might be the best treatment options for you-- the answer depends on what previoius medications you've been on, any issues of drug resistance and toxicity.

Hope this helps, BY



Previous
TB question
Next
thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement